MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION LITHOTRIPSY EXTRACTION BASKET; DISLODGER, STONE, BASKET, URETHRAL, METAL

WILSON-COOK MEDICAL INC FUSION LITHOTRIPSY EXTRACTION BASKET; DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G48278
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.However, the information provided indicates that the reported device was used with an olympus emergency lithotriptor handle (bml-610a).This lithotripsy handle is not compatible with the reported device.This is a likely cause for the reported observation.Additionally, the ifu references potential complications as: "potential complications associated with gastrointestinal endoscopy and ercp include, but are not limited to: pancreatitis, cholangitis, sepsis, perforation, hemorrhage, aspiration, fever, infection, hypotension, allergic reaction, respiratory depression or arrest, cardiac arrhythmia or arrest." "other potential complications associated with use of an extraction basket include, but are not limited to: impaction of object, aspiration of foreign body, localized inflammation, pressure necrosis." the ifu warns, "basket wires may fragment and/or stone impaction may occur during lithotripsy, requiring surgical intervention." prior to distribution, all fusion lithotripsy extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: information was provided stating that the reported device was used with an olympus emergency lithotriptor handle (bml-610a).This lithotripsy handle is not compatible with the reported device.Based on this, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography to remove common bile duct stones, the physician used a cook fusion lithotripsy extraction basket.It was reported that there was an impacted stone, so they decided to use a cook fusion basket to remove it.This then got impacted and they used the emergency lithotripter to remove it but unfortunately this fractured and they were unable to remove it.The patient then had to go for emergency surgery to remove the basket.

Brand Name
FUSION LITHOTRIPSY EXTRACTION BASKET
Common Device Name
DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key25537356
Report Number1037905-2026-00289
Device Sequence Number9634113
Product Code FFL
UDI-Device Identifier00827002482784
UDI-Public(01)00827002482784(17)280904(10)W4968198
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48278
Device Catalogue NumberFS-LXB-3X6
Device Lot NumberW4968198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale